Widerspread Hypopigmentation Secondary to the Prolonged use of Highly Potent Steroidal Cream in Lichen Planus.

  • O Onayemi Department of Dermatology & Venereology, Faculty of Clinical Sciences, College of Health Sciences, Obafemi Awolowo Univerity, Ile-Ife, Nigeria.
  • MZ Hossaini Department of Dermatology & Venereology, Faculty of Clinical Sciences, College of Health Sciences, Obafemi Awolowo Univerity, Ile-Ife, Nigeria
  • F Soyinka Department of Dermatology & Venereology, Faculty of Clinical Sciences, College of Health Sciences, Obafemi Awolowo Univerity, Ile-Ife, Nigeria. Summary

Abstract

A 24-year old Nigerian woman presented at our clinic with extensive hypopigmentation following the use of very potent steroidal cream in widerspread lichen planus. She was treated with intramuscular injection of triamcinolone acetonide and the associated secondary bacterial infection was treated with an antibiotic. The cosmetic result at 18 months follow-up was impressive.

(Key words: Lichen planus, triamcinolone acetonide, hypopigmentation).

Sahel Med. J. Vol.6(3) 2003: 91-93
Section
Articles

Journal Identifiers


eISSN: 1118-8561